Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 41, NWS Eureka, CA

March 31, 2019

NWS Eureka, CA issued this small craft advisory at Mar 31, 2019, 2:27 PM PDT. It took effect at Apr 1, 2019, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2019, 2:27 PM PDT (21:27 UTC)
In effect from
Apr 1, 2019, 3:00 PM PDT
Expired
Apr 2, 2019, 3:00 AM PDT
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

173 
WHUS76 KEKA 312127
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
227 PM PDT Sun Mar 31 2019

PZZ470-010530-
/O.NEW.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
227 PM PDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT
TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 1 PM Monday to 3 AM PDT
Tuesday. 

* WINDS...southerly winds gusting to 25 kt Monday afternoon and
  Monday night. 

* WAVES/SEAS...steep southerly waves building to 6 ft Monday night.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
064 
WHUS76 KEKA 010332
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
832 PM PDT Sun Mar 31 2019

PZZ470-011145-
/O.CON.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 PM PDT Sun Mar 31 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO
3 AM PDT TUESDAY...

* WINDS...southerly winds gusting to 30 kt Monday afternoon and 
  Monday night. 

* WAVES/SEAS...steep southerly waves building to 6 ft Monday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
429 
WHUS76 KEKA 010948
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
248 AM PDT Mon Apr 1 2019

PZZ470-011800-
/O.CON.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
248 AM PDT Mon Apr 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...

* WINDS...southerly winds gusting to 30 kt Monday afternoon and 
  Monday night. 

* WAVES/SEAS...steep southerly waves building to 6 ft Monday 
  night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
314 
WHUS76 KEKA 011606
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
906 AM PDT Mon Apr 1 2019

PZZ470-020015-
/O.EXT.KEKA.SC.Y.0041.190401T2200Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
906 AM PDT Mon Apr 1 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...

* WINDS...Southerly winds 10 to 20 kt gusting to 30 kt later today
  into tonight.

* WAVES/SEAS...Steep southerly waves building over 6 ft tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
803 
WHUS76 KEKA 012129
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
229 PM PDT Mon Apr 1 2019

PZZ470-020530-
/O.CON.KEKA.SC.Y.0041.190401T2200Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
229 PM PDT Mon Apr 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WINDS...Southerly winds 10 to 20 kt gusting over 25 kt at times.
  

* WAVES/SEAS...Steep southerly waves building over 6 ft this
  evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
311 
WHUS76 KEKA 020348
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
848 PM PDT Mon Apr 1 2019

PZZ470-021000-
/O.CON.KEKA.SC.Y.0041.000000T0000Z-190402T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
848 PM PDT Mon Apr 1 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WINDS...Southerly winds 10 to 20 kt gusting over 25 kt at 
  times.

* WAVES/SEAS...Steep southerly waves building over 6 ft this 
  evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 4:04 AM PDT, 10 hours 23 minutes earlier.

Area forecast discussion, Mar 31, 4:04 AM PDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
404 AM PDT Sun Mar 31 2019

.SYNOPSIS...Dry weather is expected today, followed by the
development of light rain tonight into Monday. Wet and unsettled
weather will continue during much of next week, with heavy rain
possible on Friday.

&&

.DISCUSSION...An upper ridge was building across the west coast
early Sunday morning. High level cirrus was spilling eastward
across the ridge...while hints of patchy low-level coastal stratus
were present in surface observations and IR satellite imagery.
Meanwhile, an upper trough located 1100 miles west of Cape
Mendocino was in the process of slowly moving east across the NERN
PAC. Model guidance indicates a broad zone of isentropic upglide
will develop downstream from the trough this afternoon and
tonight, and will aid in the onset of light rain that will
initially impact Humboldt and Del Norte Counties. Rain will then
spread across Trinity and Mendocino Counties during Monday as the
previously mentioned trough approaches the North Coast. The trough
is forecast to move east across NRN CA during Monday night, though
showers will likely persist in its wake through Tuesday night.

Upper heights are forecast to rise during Wednesday resulting in
mainly dry conditions. Thereafter, multi-model guidance shows a
weak upper disturbance passing east across the area during
Thursday which will yield another round of light rain. A strong
storm system producing gusty pre-frontal southerly winds and
heavy frontal rains is forecast to impact the region Friday and
Friday night. After that feature quickly exits east, additional
showers will be possible next weekend.

JMG

&&

.AVIATION...A stratus deck is present along the coast this
morning with cigs of around 1000 ft. These cigs will likely sink a
little through sunrise but at this time very little reduction in
vsbys due to fog is evident along the coastal plain. Coastal
interior valleys are likely experiencing some IFR ceilings and
fog/mist but should burn off by mid morning. KUKI is still showing
a 5 degree spread in Td and T and thus remaining vfr thus far.
Any fog and low cloud that does form over the Ukiah valley this
morning will likely burn off by mid morning.

&&

.MARINE...Fairly tranquil marine conditions are expected for the
next 3-4 days as light northerlies persist and high pressure
builds over the region. A weak weather system will arrive late
Sunday and bring a return of southerlies but wind speeds are
expected to remain below SCA at this time. A series of small mid
to long period swell groups will propagate into NW California
waters through mid next week. A stronger Pacific storm may bring
gale force southerlies back to the waters on Friday.

&&

.BEACH HAZARDS...A long period west-northwest swell is forecast
to arrive this afternoon and evening. The energy from this swell
will initially be too low to pose a threat for sneaker waves on
Sunday. The swell will build Sunday night into Monday morning for
perhaps a low probability of sneaker waves. The weather is
forecast to deteriorate Sunday night into Monday morning with more
cloud cover and some rain expected. Though winds near shore are
not forecast to become strong, it may not be a real ideal setup
for sneaker waves due to equally distributed short period wave
energy. For now, we will just add a mention of possible sneaker
waves in the Hazardous Weather Outlook. Folks venturing to the
shoreline Sunday night or early Monday morning should remain
vigilant and keep a watchful eye on the surf.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 31, 3:13 AM PDT, 11 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
313 AM PDT Sun Mar 31 2019

CAZ102-105>108-110>113-011015-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
313 AM PDT Sun Mar 31 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-109-011015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
313 AM PDT Sun Mar 31 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

The risk of sneaker waves will increase along area beaches tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A threat of sneaker waves will exist during Monday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.